Alert archive / Alabama / Special Weather Statements in 2012

Special Weather Statement, NWS Birmingham, AL

March 23, 2012Autauga County, Alabama

NWS Birmingham, AL issued this special weather statement at Mar 23, 2012, 3:18 AM CDT for Autauga County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2012, 3:18 AM CDT (08:18 UTC)
Expired
Mar 23, 2012, 3:45 AM CDT
In force
27 min
Issued by
NWS Birmingham, AL

County Autauga County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WWUS84 KBMX 230818
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 AM CDT FRI MAR 23 2012

ALZ041-042-044-230845-
AUTAUGA AL-LOWNDES AL-MONTGOMERY AL-
318 AM CDT FRI MAR 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA...
NORTHWESTERN MONTGOMERY AND NORTHERN LOWNDES COUNTIES UNTIL 345 AM
CDT...

AT 317 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LOWNDESBORO...OR 9 MILES NORTH OF HAYNEVILLE...
MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PRATTVILLE...
  CANTELOUS...
  AUTAUGA COUNTY AIRPORT...
  HUNTER...
  BOYLSTON...


&&

LAT...LON 3233 8678 3258 8642 3241 8641 3243 8640
      3243 8634 3241 8631 3244 8632 3247 8631
      3249 8631 3247 8629 3250 8626 3245 8620
      3246 8619 3243 8619 3218 8666
TIME...MOT...LOC 0818Z 234DEG 29KT 3231 8663

$$

GRANTHAM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Mar 22, 11:51 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Mar 22, 11:51 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1151 PM CDT THU MAR 22 2012

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

A VERY SOGGY NIGHT FOR MANY ACROSS CENTRAL ALABAMA...ESPECIALLY IN
THE SOUTHERN HALF OF THE CWA. A MASS OF MODERATE TO OCCASIONALLY
HEAVY PRECIPITATION CONTINUES OVER MARENGO AND PERRY COUNTIES THIS
EVENING WITH MOSTLY SCATTERED PRECIPITATION ELSEWHERE. WILL
CONTINUE MONITOR FOR ADDITIONAL FLOODING CONCERNS ACROSS THE
SOUTHWESTERN COUNTIES AS MANY STREAMS AND CREEKS ARE AT OR NEAR
BANK FULL FROM EARLIER RAINS. WILL ADJUST POPS BASED ON LATEST
RADAR TRENDS AND EXPECT TEMPERATURES WILL HOLD STEADY IN THE 60S.
UPDATES OUT SHORTLY.

&&

.AVIATION...
06Z TAF DISCUSSION.

LOOKS LIKE WE'RE IN FOR CONTINUED RAIN FOR AWHILE LONGER.  RADAR
TRENDS AND LATEST MODEL GUIDANCE NOW SUGGESTS THE RAINFALL THAT IS
SLOWLY STREAMING FROM SW TO NE WILL PERSIST WITH VERY LITTLE
EASTWARD PROGRESSION.  BECAUSE OF THIS...HAVE CHANGED THINGS UP A
BIT.  HAVE KEPT KBHM/KEET/ANB/KMGM IN PERSISTANT RAIN THROUGH AT
LEAST THE FIRST 6-10 HOURS OF THIS CYCLE.  CIGS MAY FALL TO AT LEAST
MVFR NEAR DAYBREAK...POTENTIALLY IFR FOR A COUPLE OF HOURS...THEN
RECOVER DURING THE LATE MORNING HOURS.  VIS WILL DEPEND ON HOW
HEAVY THE RAIN FALLS AT ANY PARTICULAR SITE.  KTCL AND KTOI MAY
ESCAPE MOST OF THIS RAINFALL.

FURTHER REDEVELOPMENT MAY ALSO OCCUR DURING THE AFTERNOON HOURS ON
FRIDAY WITH TS POSSIBLE.  HAVE SHOWN THIS IN THE PREVAILING FOR THE
AFTERNOON.

WINDS WILL SLOWLY SHIFT TO SW FROM SE THROUGH THE TAF CYCLE.

27

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

88/27
Hazardous weather outlook, Mar 22, 9:03 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
903 PM CDT THU MAR 22 2012

ALZ011>015-017>050-240215-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
903 PM CDT THU MAR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

EXCESSIVE RAINFALL THIS AFTERNOON AND EVENING HAS LED TO THE POSSIBILITY
OF AREAL FLOODING IN MARENGO COUNTY AND SURROUNDING COUNTIES TONIGHT.
PLEASE REFER TO OUR FLOOD PRODUCTS FOR MORE INFORMATION ON THIS
HAZARD.

IN ADDITION TO AREAL FLOODING...MINOR RIVER FLOODING IS POSSIBLE
ON THE SUCARNOOCHEE AND TOMBIGBEE RIVERS IN SOUTHWEST CENTRAL
ALABAMA. AGAIN...PLEASE REFER TO OUR RIVER FLOOD PRODUCTS FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE ON FRIDAY...ROUGHLY ALONG AND EAST
OF A LINE FROM JASPER TO TUSCALOOSA TO DEMOPOLIS. THE BEST CHANCE
FOR SEVERE THUNDERSTORMS WILL BE FROM NOON UNTIL 8 PM FRIDAY. THE
MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED FRIDAY.

27

In the hours before

Special weather statement, Mar 23, 3:18 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 AM CDT FRI MAR 23 2012

ALZ041-042-044-230845-
AUTAUGA AL-LOWNDES AL-MONTGOMERY AL-
318 AM CDT FRI MAR 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA...
NORTHWESTERN MONTGOMERY AND NORTHERN LOWNDES COUNTIES UNTIL 345 AM
CDT...

AT 317 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LOWNDESBORO...OR 9 MILES NORTH OF HAYNEVILLE...
MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PRATTVILLE...
  CANTELOUS...
  AUTAUGA COUNTY AIRPORT...
  HUNTER...
  BOYLSTON...

&&

LAT...LON 3233 8678 3258 8642 3241 8641 3243 8640
      3243 8634 3241 8631 3244 8632 3247 8631
      3249 8631 3247 8629 3250 8626 3245 8620
      3246 8619 3243 8619 3218 8666
TIME...MOT...LOC 0818Z 234DEG 29KT 3231 8663

GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 7:03 PM CDTAreal Flood AdvisoryBMXMarengo3 hr
Mar 22, 8:31 PM CDTAreal Flood WarningBMXMarengo3 hr
Mar 22, 10:44 PM CDTAreal Flood AdvisoryBMXDallas, Perry2 hr
Mar 23, 6:16 AM CDTAreal Flood AdvisoryBMXAutauga, Dallas, Lowndes3 hr
Mar 23, 6:24 AM CDTFlash Flood WarningBMXSumter3 hr
Mar 23, 6:39 AM CDTAreal Flood AdvisoryBMXGreene, Pickens3 hr
Mar 23, 7:46 AM CDTSpecial Weather StatementBMXTuscaloosa44 min
Mar 23, 8:20 AM CDTSpecial Weather StatementBMXMontgomery, Pike40 min
Mar 23, 8:54 AM CDTAreal Flood WarningBMXLowndes3 hr
Mar 23, 8:59 AM CDTTornado WarningBMXPike31 min
Mar 23, 9:28 AM CDTAreal Flood WarningBMXSumter3 hr
Mar 23, 9:29 AM CDTTornado WarningBMXPike31 min
Mar 23, 10:04 AM CDTTornado WarningBMXPike26 min
Mar 23, 10:17 AM CDTSpecial Weather StatementBMXBarbour, Bullock43 min
Mar 23, 10:30 AM CDTSpecial Weather StatementBMXPike30 min
Mar 23, 10:35 AM CDTSpecial Weather StatementBMXSt. Clair25 min
Mar 23, 10:53 AM CDTFlash Flood WarningBMXPike3 hr
Mar 23, 10:55 AM CDTAreal Flood AdvisoryBMXJefferson, St. Clair, Shelby2 hr
Mar 23, 10:56 AM CDTSpecial Weather StatementBMXBarbour64 min
Mar 23, 11:01 AM CDTSpecial Weather StatementBMXSt. Clair59 min
Mar 23, 11:27 AM CDTFlash Flood WarningBMXSt. Clair3 hr
Mar 23, 11:52 AM CDTAreal Flood AdvisoryBMXCalhoun, Etowah3 hr
Mar 23, 12:22 PM CDTAreal Flood AdvisoryBMXBarbour, Bullock3 hr
Mar 23, 1:36 PM CDTAreal Flood AdvisoryBMXCalhoun, Cherokee3 hr
Mar 23, 4:02 PM CDTSevere Thunderstorm WarningBMXElmore28 min
Mar 23, 4:28 PM CDTSpecial Weather StatementBMXElmore47 min
Mar 23, 5:13 PM CDTSpecial Weather StatementBMXTallapoosa47 min

Nearby

Special Weather Statements in Alabama, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.